Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

Request Permissions   Purchase Content 
 
 

 

Locally conformally Kähler metrics obtained from pseudoconvex shells


Authors: Liviu Ornea and Misha Verbitsky
Journal: Proc. Amer. Math. Soc. 144 (2016), 325-335
MSC (2010): Primary 53C55, 53C25
DOI: https://doi.org/10.1090/proc12770
Published electronically: September 9, 2015
MathSciNet review: 3415599
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A locally conformally Kähler (LCK) manifold is a complex manifold $ M$ admitting a Kähler covering $ \tilde {M}$, such that its monodromy acts on this covering by homotheties. A compact LCK manifold is called LCK with potential if its covering admits an automorphic Kähler potential. It is known that in this case $ \tilde {M}$ is an algebraic cone, that is, the set of all non-zero vectors in the total space of an anti-ample line bundle over a projective orbifold. We start with an algebraic cone $ C$, and show that the set of Kähler metrics with potential which could arise from an LCK structure is in bijective correspondence with the set of pseudoconvex shells, that is, pseudoconvex hypersurfaces in $ C$ meeting each orbit of the associated $ \mathbb{R}^{>0}$-action exactly once and transversally. This is used to produce explicit LCK and Vaisman metrics on Hopf manifolds, generalizing earlier work by Gauduchon-Ornea, Belgun and Kamishima-Ornea.


References [Enhancements On Off] (What's this?)

  • [B] Florin Alexandru Belgun, On the metric structure of non-Kähler complex surfaces, Math. Ann. 317 (2000), no. 1, 1-40. MR 1760667 (2002c:32027), https://doi.org/10.1007/s002080050357
  • [BG] Charles P. Boyer and Krzysztof Galicki, Sasakian geometry, Oxford Mathematical Monographs, Oxford University Press, Oxford, 2008. MR 2382957 (2009c:53058)
  • [BV] E. Brieskorn and A. van de Ven, Some complex structures on products of homotopy spheres, Topology 7 (1968), 389-393. MR 0233360 (38 #1682)
  • [DO] Sorin Dragomir and Liviu Ornea, Locally conformal Kähler geometry, Progress in Mathematics, vol. 155, Birkhäuser Boston, Inc., Boston, MA, 1998. MR 1481969 (99a:53081)
  • [GO] P. Gauduchon and L. Ornea, Locally conformally Kähler metrics on Hopf surfaces, Ann. Inst. Fourier (Grenoble) 48 (1998), no. 4, 1107-1127 (English, with English and French summaries). MR 1656010 (2000g:53088)
  • [KO] Yoshinobu Kamishima and Liviu Ornea, Geometric flow on compact locally conformally Kähler manifolds, Tohoku Math. J. (2) 57 (2005), no. 2, 201-221. MR 2137466 (2006g:53112)
  • [OT] Karl Oeljeklaus and Matei Toma, Non-Kähler compact complex manifolds associated to number fields, Ann. Inst. Fourier (Grenoble) 55 (2005), no. 1, 161-171 (English, with English and French summaries). MR 2141693 (2006c:32020)
  • [O] Liviu Ornea, Locally conformally Kähler manifolds. A selection of results, Lecture notes of Seminario Interdisciplinare di Matematica. Vol. IV, Lect. Notes Semin. Interdiscip. Mat., IV, S.I.M. Dep. Mat. Univ. Basilicata, Potenza, 2005, pp. 121-152. MR 2222543 (2007c:53101)
  • [OV1] Liviu Ornea and Misha Verbitsky, Structure theorem for compact Vaisman manifolds, Math. Res. Lett. 10 (2003), no. 5-6, 799-805. MR 2024735 (2004j:53093), https://doi.org/10.4310/MRL.2003.v10.n6.a7
  • [OV2] Liviu Ornea and Misha Verbitsky, An immersion theorem for Vaisman manifolds, Math. Ann. 332 (2005), no. 1, 121-143. MR 2139254 (2006e:53112), https://doi.org/10.1007/s00208-004-0620-4
  • [OV3] Liviu Ornea and Misha Verbitsky, Sasakian structures on CR-manifolds, Geom. Dedicata 125 (2007), 159-173. MR 2322546 (2008h:53071), https://doi.org/10.1007/s10711-007-9149-5
  • [OV4] Liviu Ornea and Misha Verbitsky, Morse-Novikov cohomology of locally conformally Kähler manifolds, J. Geom. Phys. 59 (2009), no. 3, 295-305. MR 2501742 (2010h:32024), https://doi.org/10.1016/j.geomphys.2008.11.003
  • [OV5] Liviu Ornea and Misha Verbitsky, Locally conformal Kähler manifolds with potential, Math. Ann. 348 (2010), no. 1, 25-33. MR 2657432 (2011m:53138), https://doi.org/10.1007/s00208-009-0463-0
  • [OV6] Liviu Ornea and Misha Verbitsky, Topology of locally conformally Kähler manifolds with potential, Int. Math. Res. Not. IMRN 4 (2010), 717-726. MR 2595004 (2011e:32021), https://doi.org/10.1093/imrn/rnp144
  • [OV7] L. Ornea and M. Verbitsky, A report on locally conformally Kähler manifolds, Harmonic maps and differential geometry, Contemp. Math., vol. 542, Amer. Math. Soc., Providence, RI, 2011, pp. 135-149. MR 2796645 (2012e:53135), https://doi.org/10.1090/conm/542/10703
  • [Va] Izu Vaisman, On locally conformal almost Kähler manifolds, Israel J. Math. 24 (1976), no. 3-4, 338-351. MR 0418003 (54 #6048)
  • [Ve] M. S. Verbitskiĭ, Theorems on the vanishing of cohomology for locally conformally hyper-Kähler manifolds, Tr. Mat. Inst. Steklova 246 (2004), no. Algebr. Geom. Metody, Svyazi i Prilozh., 64-91 (Russian, with Russian summary); English transl., Proc. Steklov Inst. Math. 3 (246) (2004), 54-78. MR 2101284 (2005h:53071)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 53C55, 53C25

Retrieve articles in all journals with MSC (2010): 53C55, 53C25


Additional Information

Liviu Ornea
Affiliation: University of Bucharest, Faculty of Mathematics, 14 Academiei Street, 70109 Bucharest, Romania – and – Institute of Mathematics “Simion Stoilow” of the Romanian Academy, 21, Calea Grivitei Street 010702-Bucharest, Romania
Email: Liviu.Ornea@imar.ro, lornea@fmi.unibuc.ro

Misha Verbitsky
Affiliation: Laboratory of Algebraic Geometry, National Research University HSE, 7 Vavilova Street, Moscow, Russia, 117312
Email: verbit@mccme.ru, verbit@verbit.ru

DOI: https://doi.org/10.1090/proc12770
Keywords: Locally conformally K\"ahler manifold, K\"ahler potential, pseudoconvex, Sasakian manifold, Vaisman manifold, Hopf manifold
Received by editor(s): April 21, 2013
Received by editor(s) in revised form: August 24, 2014
Published electronically: September 9, 2015
Additional Notes: The first author was partially supported by CNCS UEFISCDI, project number PN-II-ID-PCE-2011-3-0118.
The second author was partially supported by RSCF grant 14-21-00053 within AG Laboratory NRU-HSE.
Communicated by: Michael Wolf
Article copyright: © Copyright 2015 American Mathematical Society

American Mathematical Society